Alert archive / California / Freeze Warnings in 2007

Freeze Warning 3, NWS Eureka, CA

January 13, 2007

NWS Eureka, CA issued this freeze warning at Jan 13, 2007, 10:05 AM PST. It took effect at Jan 14, 2007, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2007, 10:05 AM PST (18:05 UTC)
In effect from
Jan 14, 2007, 12:00 AM PST
Expired
Jan 14, 2007, 9:00 AM PST
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 131805
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1005 AM PST SAT JAN 13 2007

CAZ001-002-141700-
/O.UPG.KEKA.FZ.A.0003.070114T0800Z-070114T1700Z/
/O.NEW.KEKA.FZ.W.0003.070114T0800Z-070114T1700Z/
REDWOOD COAST-MENDOCINO COAST-
1005 AM PST SAT JAN 13 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SUNDAY FOR A HARD FREEZE...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING ONCE AGAIN TONIGHT
THROUGH SUNDAY MORNING IN THE COASTAL AREAS OF DEL NORTE...HUMBOLDT
AND MENDOCINO COUNTIES OF NORTHWEST CALIFORNIA. WIDESPREAD
TEMPERATURES IN THE MID TO UPPER 20S CAN BE EXPECTED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

RESIDENTS SHOULD TAKE NECESSARY MEASURES TO PROTECT
PLANTS AND ANIMALS INCLUDING BRINGING PETS INSIDE. EXPOSED WATER
PIPES AND SPRINKLER SYSTEMS SHOULD ALSO BE PROTECTED.

TH

$$
2 follow-up statements
000 
WWUS76 KEKA 141042
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
242 AM PST SUN JAN 14 2007

CAZ001-002-141700-
/O.CON.KEKA.FZ.W.0003.000000T0000Z-070114T1700Z/
REDWOOD COAST-MENDOCINO COAST-
242 AM PST SUN JAN 14 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

EARLY MORNING TEMPERATURES WILL REMAIN BELOW 30 DEGREES UNTIL 900
AM TODAY IN THE COASTAL AREAS OF DEL NORTE...HUMBOLDT AND
MENDOCINO COUNTIES.

A FREEZE WARNING MEANS A FORECAST OF WIDESPREAD TEMPERATURES BELOW
30 DEGREES. RESIDENTS SHOULD TAKE NECESSARY MEASURES TO PROTECT
PLANTS AND ANIMALS. THESE STEPS INCLUDE BRINGING PETS INSIDE.
EXPOSED WATER PIPES AND SPRINKLER SYSTEMS SHOULD ALSO BE
PROTECTED.


$$

KENNEDY
000 
WWUS76 KEKA 141654
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
854 AM PST SUN JAN 14 2007

CAZ001-002-141800-
/O.EXP.KEKA.FZ.W.0003.000000T0000Z-070114T1700Z/
REDWOOD COAST-MENDOCINO COAST-
854 AM PST SUN JAN 14 2007

...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...

WIDESPREAD COASTAL TEMPERATURES WILL WARM ABOVE 29 DEGREES BY 9
AM THIS MORNING. A FEW LOCATIONS WILL REMAIN BELOW 29 DEGREES INTO
THE LATE MORNING.

$$

TH

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Jan 13, 9:06 AM PST, 59 minutes earlier.

Area forecast discussion, Jan 13, 9:06 AM PST, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
906 AM PST SAT JAN 13 2007

.SYNOPSIS...COLD AND DRY CONDITIONS ARE EXPECTED TO CONTINUE OVER
NORTHWEST CALIFORNIA THROUGH THE WEEKEND. A WEAK LOW PRESSURE
SYSTEM WILL MOVE OVER THE COAST ON TUESDAY.

&&

.UPDATE...
REMOVED FREEZE WARNING HEADLINES FOR THE REDWOOD AND MENDOCINO
COASTS. CURRENT COASTAL TEMPERATURES ARE GREATER THAN 29 DEGREES AND
NO LONGER SUPPORT HARD FREEZE CONDITIONS. SOME INLAND COASTAL SITES
STILL HAVE TEMPERATURES BELOW 29 AND EXPECT PATCHY FOG TO CONTINUE
THROUGH THE MORNING.

&&

.DISCUSSION...LITTLE CHANGE EXPECTED THROUGH SUNDAY AS A COLD AND
DRY AIRMASS HAS SETTLED OVER THE FORECAST AREA. THE DEWPOINTS WILL
REMAIN IN THE LOWER TEENS TO MID 20S ACROSS THE CWA. THE
TEMPERATURES RANGE FROM THE LOWER TO UPPER 20S IN THE COASTAL
REGION. SO HAVE CONTINUED THE FREEZE WARNING UNTIL 900 AM THIS
MORNING. THE SKIES WILL REMAIN CLEAR TO MOSTLY CLEAR TODAY THROUGH
SUNDAY. STRONG RADIATIVE COOLING TONIGHT WILL MEAN ANOTHER NIGHT OF
VERY COLD TEMPERATURES. THE 1000 TO 500 MB THICKNESS VALUES BETWEEN
THIS MORNING AND SUNDAY MORNING ARE VERY SIMILAR. WITH NO COLD
ADVECTION AND SOME MODIFICATION TO THE AIR MASS BY DIURNAL
HEATING...THE LOW TEMPERATURES FOR SUNDAY MORNING MAY NOT BE AS LOW
AS THIS MORNING.  HOWEVER...MANY LOCATIONS ALONG THE COAST WILL
STILL SEE LOWS IN THE 20S...SO HAVE CONTINUED THE FREEZE WATCH FOR
TONIGHT INTO SUNDAY MORNING. THE MODELS INDICATE A MORE SIGNIFICANT
WARMING AT H85 TO BEGIN SUNDAY AFTERNOON. SO THE COASTAL REGION
SHOULD SEE A MODERATION IN THE OVERNIGHT LOWS FOR SUNDAY NIGHT AND
MONDAY MORNING.

A STRONG UPPER LEVEL RIDGE WILL BUILD OVER THE EASTERN PACIFIC
TODAY. THIS WILL KEEP US IN A DRY PATTERN AND A GRADUAL WARMING
TREND THROUGH MONDAY. THE RIDGE WEAKENS AND MOVES INLAND MONDAY
NIGHT AS AN UPPER LEVEL TROUGH APPROACHES THE PACIFIC NORTHWEST. THE
MODELS TEND TO AGREE THAT A CUT-OFF LOW WILL DEVELOP IN THE BASE OF
THE TROUGH...WITH THE NORTHERN PORTION OF THE TROUGH MOVING INTO
WASHINGTON STATE. THE MODELS ARE STILL NOT IN GOOD AGREEMENT WITH
THE MOVEMENT OF THE CUT-OFF LOW. THE GFS REMAINS CONSISTENT IN
DROPPING THE LOW SOUTHWARD ALONG THE WEST COAST...WHILE THE ECMWF
BRINGS THE LOW INLAND ACROSS NORTHERN CALIFORNIA AND SOUTHERN
OREGON...THEN MOVES IT SOUTHEASTWARD TOWARD LAS VEGAS NEVADA. I
GENERALLY FOLLOWED THE ECMWF SOLUTION...AND HAVE CONTINUED THE
SLIGHT CHANCE OF SHOWERS OVER THE COASTAL WATERS AND THE REDWOOD
COAST FOR TUESDAY AND TUESDAY EVENING. THE SYSTEM IS EXPECTED TO BE
WEAK AND MOVE THROUGH THE AREA FAIRLY QUICKLY...ANY PRECIPITATION
WILL BE LIGHT. HOWEVER...DEPENDING ON THE MOVEMENT OF THE CUT-OFF
LOW THE NORTHERN PART THE NORTH COAST INTERIOR COULD POTENTIALLY
HAVE SCATTERED SHOWERS AND MAY NEED TO BE INCLUDED IN THE AREA OF
SHOWERS.

BY WEDNESDAY...THE  RIDGE REBUILDS OVER NORTHERN CALIFORNIA SO THE
REST OF THE FORECAST PERIOD REMAINS DRY.

KENNEDY

&&

.AVIATION....COLD HIGH PRESSURE AND LIGHT OFFSHORE FLOW TO PRODUCE
VFR CONDITIONS. FEW CUMULUS ALONG HIGHER TERRAIN OF TWEB ROUTES
POSSIBLE AFTER 20Z. NO IMPACTS EXPECTED.

MJV

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR WINDS CAPE MENDOCINO TO PT ARENA OUT 60NM.
FREEZE WATCH REDWOOD AND MENDOCINO COASTS MIDNIGHT TO 9 AM SUNDAY.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 13, 4:46 AM PST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
446 AM PST SAT JAN 13 2007

CAZ001-002-141300-
REDWOOD COAST-MENDOCINO COAST-
446 AM PST SAT JAN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THE TSUNAMI ADVISORY IS NO LONGER IN EFFECT FOR THE ENTIRE WEST
COAST OF THE UNITED STATES AS NO SIGNIFICANT INUNDATION IS EXPECTED.

HOWEVER SOME AREAS MAY EXPERIENCE EFFECTS WHICH COULD INCLUDE STRONG
CURRENTS IN HARBORS AND BAYS. COASTAL RESIDENTS ARE ADVISED TO STAY
OUT OF THE WATER...OFF THE BEACH...AND AWAY FROM HARBORS AND
MARINAS. SEE SFOSPSEKA FOR MORE INFORMATION.

A FREEZE WARNING CONTINUES UNTIL 900 AM THIS MORNING. SEE
SFONPWEKA FOR DETAILS.

A FREEZE WATCH REMAINS IN EFFECT FOR TONIGHT INTO EARLY SUNDAY MORNING
SEE SFONPWEKA FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...NONE.

In the hours before

Special weather statement, Jan 13, 4:12 AM PST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
412 AM PST SAT JAN 13 2007

CAZ001-002-131445-
REDWOOD COAST-MENDOCINO COAST-
412 AM PST SAT JAN 13 2007

...THE TSUNAMI ADVISORY IS NO LONGER IN EFFECT FOR THE REDWOOD AND
MENDOCINO COASTS HOWEVER LOCALLY STRONG CURRENTS ARE STILL
POSSIBLE...

THE TSUNAMI ADVISORY IS NO LONGER IN EFFECT FOR THE ENTIRE WEST
COAST OF THE UNITED STATES AS NO SIGNIFICANT INUNDATION IS EXPECTED.

HOWEVER SOME AREAS MAY EXPERIENCE EFFECTS WHICH COULD INCLUDE STRONG
CURRENTS IN HARBORS AND BAYS. COASTAL RESIDENTS ARE ADVISED TO STAY
OUT OF THE WATER...OFF THE BEACH...AND AWAY FROM HARBORS AND
MARINAS. WAVE HEIGHTS AND CURRENTS ARE AMPLIFIED BY IRREGULAR
COASTLINE AND ARE HARD TO PREDICT.

THE THREAT IS EXPECTED TO BEGIN AROUND 430 AM PST SATURDAY JANUARY
13 2007 AND MAY CONTINUE FOR SEVERAL HOURS. THE INITIAL WAVE MAY NOT
BE THE LARGEST.  MARINERS IN WATER DEEPER THAN 600 FEET SHOULD NOT
BE AFFECTED.

STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR FUTURE UPDATES.
Special weather statement, Jan 13, 6:30 AM PST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
630 AM PST SAT JAN 13 2007

CAZ001-002-131645-
REDWOOD COAST-MENDOCINO COAST-
630 AM PST SAT JAN 13 2007

...THE TSUNAMI ADVISORY IS NO LONGER IN EFFECT FOR THE REDWOOD AND
MENDOCINO COASTS HOWEVER LOCALLY STRONG CURRENTS ARE POSSIBLE...

NO SIGNIFICANT INUNDATION OBSERVED WITH INITIAL TIDAL SURGE.
HOWEVER...SOME AREAS MAY EXPERIENCE EFFECTS WHICH COULD INCLUDE
STRONG CURRENTS IN HARBORS AND BAYS FOR THE NEXT SEVERAL HOURS.

THE THREAT BEGAN AROUND 430 AM PST THIS MORNING WITH SMALL TIDAL
SURGES OBSERVED AT CRESCENT CITY AND ARENA COVE. ADDITIONAL TIDAL
FLUCTUATIONS AND LOCALLY STRONG CURRENTS ARE LIKELY TO CONTINUE FOR
THE NEXT SEVERAL HOURS. THE INITIAL WAVE MAY NOT BE THE LARGEST.
MARINERS IN WATER DEEPER THAN 600 FEET SHOULD NOT BE AFFECTED.

COASTAL RESIDENTS ARE ADVISED TO STAY OUT OF THE WATER...OFF THE
BEACH...AND AWAY FROM HARBORS AND MARINAS. WAVE HEIGHTS AND CURRENTS
ARE AMPLIFIED BY IRREGULAR COASTLINE AND ARE HARD TO PREDICT.

STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR FUTURE UPDATES.
Special weather statement, Jan 13, 8:30 AM PST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
830 AM PST SAT JAN 13 2007

CAZ001-002-131815-
REDWOOD COAST-MENDOCINO COAST-
830 AM PST SAT JAN 13 2007

...TIDAL FLUCTUATIONS TO DIMINISH THROUGH MID MORNING AT THE
NORTHERN CALIFORNIA COAST...

TIDAL FLUCTUATIONS CAUSED BY AN EARTHQUAKE THAT OCCURRED NEAR JAPAN
AT 823 PM PST YESTERDAY EVENING HAVE BEEN OBSERVED THIS MORNING
ALONG THE NORTHERN CALIFORNIA COAST. NO SIGNFICANT OR DAMAGING
SURGES HAVE OCCURED...AND THE PEAK IN FLUCTUATIONS HAS PASSED.

OBSERVABLE TIDAL SURGES WILL LIKELY CONTINUE AT CRESCENT CITY AND
ARENA COVE....BUT WILL DIMINISH OVER THE NEXT COUPLE OF HOURS. NO
THREAT IS EXPECTED FROM THESE SURGES OR THE RESULTING CURRENTS AS
THESE TIDAL FLUCTUATIONS DIMINISH.

STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR FUTURE UPDATES.

Nearby

Freeze Warnings in California, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.